Missouri, 2021Flash Flooding and Hail in Missouri, June 11 to 12, 2021
June 11 to 12, 2021 · NWS SGF · 31 events in 12 counties and zones
Strong to severe storms developed during the afternoon and evening ahead of a cold front approaching from the northwest. Numerous reports of wind gusts over 60 mph and damage to trees and powerlines occurred across portions of southwest Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $225,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe storms developed during the afternoon and evening ahead of a cold front approaching from the northwest. Numerous reports of wind gusts over 60 mph and damage to trees and powerlines occurred across portions of southwest Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 1:42 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 1:42 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
242 PM CDT Fri Jun 11 2021
.SHORT TERM...(This evening through Saturday)
Issued at 146 PM CDT Fri Jun 11 2021
As of 2 PM, a line of strong to severe thunderstorms was located
across northwestern Missouri and northeastern Kansas. This line of
storms is beginning to make the turn to more of a south-southeast
direction.
Over the next few hours, we are confident that this line of storms
will begin to accelerate in more of southerly direction as cold
pools continue to strengthen and conglomerate. There are
indications that this is already taking place with multiple mid-
altitude radial convergence (MARC) signatures showing up on the
KOAX and KEAX radars. This supports descending rear inflow jet
structures which will accelerate and enhance the cold pools.
Additionally, the atmosphere ahead of the line remains very
unstable with MLCAPE values of 3000 to 4500 J/kg. These high
amounts of instability are due to a very warm and rich low-level
airmass beneath steep mid-level (500-700 mb) lapse rates. Very
high 0-3 km theta-e differentials are in place (35 to 40 Kelvin)
which will also support strong cold pools.
With this being said, confidence is high that this line of storms
will accelerate south with a threat for 70+ mph winds across
southeastern Kansas and western Missouri late this afternoon and
early this evening. The eastern extent of the line still remains
somewhat in question as a capping inversion is likely in place.
However, favorable orientations of 0-3 km bulk shear vectors will
aid parcels in overcoming the level of free convection, even in
areas that are somewhat capped. We have released a 19Z RAOB and
will get a better feel for that capping shortly.
In addition to the wind threat, some large hail will be possible
with stronger cells contained in the main line. Torrential
rainfall rates are also expected given very high moisture content
in the atmosphere. The good news is that this line should be very
progressive, thus residence time of the highest rain rates should
be relatively short.
By later tonight, most of the storms should have exited the
region. We may still see some isolated activity around depending
on how outflow lays out. Lows overnight should drop into the upper
60s to lower 70s with the thunderstorm outflow knocking down
temperatures quicker than a typical summer evening.
A weak front will then drop southeast through the area on
Saturday. This front may trigger a few non-severe thunderstorms
across primarily south-central Missouri. Saturday still looks
relatively warm and muggy with most areas warming into middle 80s
to near 90 degrees.
.LONG TERM...(Saturday Night through Friday)
Issued at 146 PM CDT Fri Jun 11 2021
Relatively benign weather is expected for much of next week as an
upper level high strengthens over the western U.S. Global models
and ensembles show good consensus that the center of this high
will set up over the Four Corners region. This will put the
Missouri Ozarks in a north-northwest flow aloft.
The early week period looks dry with weak synoptic scale
subsidence in place in addition to a drier low-level air mass.
There is then a weak signal for some MCS potential next Wednesday
or Thursday. Slightly better chances for thunderstorms may arrive
late in the week as a cluster of ensemble members bring a cold
front into the region.
Temperatures next week will generally be near or slightly above
normal values for the middle of June with highs in the middle 80s
to lower 90s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1128 AM CDT Fri Jun 11 2021
A line of strong to severe thunderstorms will push south across
southern Missouri late this afternoon and early this evening.
Confidence is increasing that this line of storms will bring wind
gusts that exceed 40 knots. Some large hail will also be possible.
Local IFR conditions are also expected due to torrential
rainfall.
Once the line of storms exits later this evening, mainly VFR
conditions are expected overnight and early Saturday morning.
Some light fog will be possible if clouds can manage to clear, but
confidence is low at this point.
MVFR ceilings may then develop by mid-morning on Saturday as
cumulus clouds rapidly develop.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Schaumann
Hazardous weather outlook, Jun 11, 2:24 PM CST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
324 PM CDT Fri Jun 11 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
324 PM CDT Fri Jun 11 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited hail risk.
Elevated thunderstorm wind damage risk.
Limited flooding risk.
Significant lightning risk.
Limited excessive heat risk.
DISCUSSION...
Afternoon heat index values will range from 100 to 105 degrees
across most of the area.
A line of strong to severe thunderstorms will rapidly move
south across western Missouri and southeast Kansas from late
this afternoon into this evening. Damaging wind gusts in
excess of 70 mph, frequent lightning, and brief torrential
rainfall will be the primary potential hazards with these
storms. Hail to the size of half dollars will also be
possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated to scattered thunderstorms will remain possible on
Saturday, mainly across south-central Missouri. Cloud to
ground lightning will be the main potential hazard.
Afternoon heat index values will range from 100 to 105 degrees
across south central Missouri Saturday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed late this afternoon
and this evening across western Missouri and extreme
southeastern Kansas.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Schaumann
Event by event
24 thunderstorm wind, 4 flash flood, 3 hail. Local standard time, as filed.
Thunderstorm Wind, Benton
- When
- June 11, 4:20 PM CST to 4:45 PM CST
- Where
- Benton County, 1.48 mi NNE of Ionia to 3.2 mi ENE of Ionia
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Trained Spotter
- Coordinates
- 38.500, -93.320
Numerous limbs were reported down along with several one to two foot diameter trees. Several power poles were reported leaning or broken with siding off a few homes. Winds were estimated at 60 to 70 mph lasting about 25 minutes.
Thunderstorm Wind, Benton
- When
- June 11, 4:33 PM CST
- Where
- Benton County, 2.79 mi WNW of Cole Camp
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.480, -93.250
The Mesonet station FW3737 reported a 53 Knot wind gust from the northwest.
Thunderstorm Wind, Benton
- When
- June 11, 4:49 PM CST
- Where
- Benton County, 3.62 mi SSW of Lincoln
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.350, -93.350
The AWOS at the Warsaw Municipal Airport reported a 59 mph wind gust.
Hail, Benton
- When
- June 11, 5:00 PM CST
- Where
- Benton County, 0.54 mi E of Warsaw
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.250, -93.370
Half dollar sized hail was reported.
Thunderstorm Wind, Camden
- When
- June 11, 5:15 PM CST
- Where
- Camden County, 3.86 mi WNW of Osage Iron Works to 3.24 mi NW of Osage Iron Works
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 38.210, -93.030
Numerous power outages were reported from high winds. Power lines and poles were down.
Thunderstorm Wind, Hickory
- When
- June 11, 5:30 PM CST
- Where
- Hickory County, 1.38 mi S of Preston to 1.49 mi SSE of Preston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 37.910, -93.230
Several power lines were reported down along Highway D.
Thunderstorm Wind, Hickory
- When
- June 11, 5:30 PM CST
- Where
- Hickory County, 0.88 mi NE of Hermitage
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 37.940, -93.320
Several power lines were reported down in town.
Hail, Camden
- When
- June 11, 5:44 PM CST
- Where
- Camden County, 0.54 mi E of Macks Creek
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.970, -92.970
Quarter sized hail was reported.
Thunderstorm Wind, Dallas
- When
- June 11, 5:45 PM CST
- Where
- Dallas County, 0.69 mi N of Louisburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.760, -93.150
Six large trees were reported uprooted.
Thunderstorm Wind, Camden
- When
- June 11, 5:51 PM CST
- Where
- Camden County, 1.48 mi NNE of Damsel to 0.7 mi ENE of Damsel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.140, -92.670
Several trees were reported down near the intersection of Dude Ranch Road and Ledges Drive.
Thunderstorm Wind, Polk
- When
- June 11, 5:55 PM CST
- Where
- Polk County, 1.29 mi WNW of Bolivar Mem Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 37.610, -93.450
Several large tree limbs were reported down. One limb fell on a vehicle causing significant damage.
Hail, Camden
- When
- June 11, 6:02 PM CST
- Where
- Camden County, Beach
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.150, -92.620
Quarter sized hail was reported.
Thunderstorm Wind, Polk
- When
- June 11, 6:20 PM CST
- Where
- Polk County, 0.69 mi N of Brighton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Utility Company
- Coordinates
- 37.460, -93.350
Several large limbs were reported down on power lines causing power outages.
Thunderstorm Wind, Greene
- When
- June 11, 6:35 PM CST
- Where
- Greene County, 2.6 mi ENE of Ebenezer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.350, -93.280
High winds blew over one to two foot diameter trees, and pushed a garage door off its tracks.
Thunderstorm Wind, Greene
- When
- June 11, 6:35 PM CST
- Where
- Greene County, 2.31 mi WSW of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.190, -93.340
A large tree was uprooted along Farm Road 146.
Thunderstorm Wind, Jasper
- When
- June 11, 6:54 PM CST
- Where
- Jasper County, 1.38 mi N of Belleville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -94.600
A large tree was reported down on Fir Road and County Road 300 blocking traffic.
Thunderstorm Wind, Webster
- When
- June 11, 7:00 PM CST
- Where
- Webster County, 0.55 mi E of Seymour
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.150, -92.770
Multiple large limbs were reported down in town.
Thunderstorm Wind, Douglas
- When
- June 11, 7:20 PM CST
- Where
- Douglas County, 0.88 mi SW of Goodhope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.910, -92.810
Multiple large limbs were reported down and minor damage to a few outbuildings was reported.
Flash Flood, Douglas
- When
- June 11, 7:39 PM CST to June 12, 3:00 AM CST
- Where
- Douglas County, 0.88 mi SW of Goodhope to 0.99 mi SW of Goodhope
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.910, -92.810
A low water crossing was flooded and impassable near Goodhope. Pictures of the flooding were sent by an amateur radio operator.
Flash Flood, Greene
- When
- June 11, 7:39 PM CST to June 12, 3:00 AM CST
- Where
- Greene County, 0.55 mi E of Springfield Bar H Ar to 0.56 mi E of Springfield Bar H Ar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.180, -93.120
Water was reported flowing over the road at Highway 125 and County Highway D.
Thunderstorm Wind, Ozark
- When
- June 11, 7:40 PM CST
- Where
- Ozark County, 3.09 mi WNW of Toledo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Utility Company
- Coordinates
- 36.790, -92.720
Numerous large limbs were reported down on power lines causing widespread power outages.
Thunderstorm Wind, Ozark
- When
- June 11, 7:44 PM CST
- Where
- Ozark County, 0.89 mi SE of Thornfield to 1.21 mi SE of Thornfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.710, -92.660
A large tree was uprooted and blocking the road on JJ Highway. Additional trees were blocking Highway 95 between Highway 5 and Thornfield.
Thunderstorm Wind, Newton
- When
- June 11, 7:46 PM CST
- Where
- Newton County, 2.21 mi W of Diamond Sheperd Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 36.980, -94.360
Several large tree limbs were reported down near the George Washington Carver National Park.
Thunderstorm Wind, Ozark
- When
- June 11, 8:04 PM CST
- Where
- Ozark County, 0.55 mi W of Lutie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -92.680
Several trees and power lines were reported down in town along Highway 160.
Thunderstorm Wind, Ozark
- When
- June 11, 8:10 PM CST
- Where
- Ozark County, 1.31 mi ENE of Pontiac to 4.16 mi SSW of Pontiac
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 36.530, -92.580
Multiple large limbs were down on powerlines causing several hundred power outages.
Flash Flood, Douglas
- When
- June 11, 8:13 PM CST to June 12, 3:00 AM CST
- Where
- Douglas County, 2.03 mi SE of Hest to 2.12 mi SSE of Hest
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.876, -92.659
Heavy rain produced flooding on Highway 5 and County Road 413 Just south of Ava. A vehicle was reported stalled in the high water. All passengers escaped safely with no injuries.
Thunderstorm Wind, Ozark
- When
- June 11, 8:14 PM CST
- Where
- Ozark County, 2.85 mi NNE of Gainesville Arpt to 2.35 mi NNE of Gainesville Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.657, -92.379
A large tree was reported down blocking traffic on Highway AA 2 miles from Highway 181.
Thunderstorm Wind, Ozark
- When
- June 11, 8:19 PM CST
- Where
- Ozark County, 2.62 mi ENE of Udall
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -92.230
Two large trees were reported down on Highway O near the intersection with County Road 551.
Thunderstorm Wind, Barry
- When
- June 11, 8:25 PM CST
- Where
- Barry County, 0.89 mi SW of Cassville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.670, -93.880
A large tree was down on a powerline on Farm Road 1107.
Thunderstorm Wind, Ozark
- When
- June 11, 8:25 PM CST
- Where
- Ozark County, 1.77 mi SW of Lawndale to 1.41 mi NE of Tecumseh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.610, -92.270
A large tree was reported down across Highway PP between James Bridge and Highway 160.
Flash Flood, Douglas
- When
- June 11, 8:26 PM CST to June 12, 2:00 AM CST
- Where
- Douglas County, 2.04 mi SE of Hest to 2.26 mi SE of Hest
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.876, -92.658
A vehicle was stranded in high water over Highway 5 and County Road 413 south of AVA. No injuries were reported and all occupants self rescued. The road was impassable due to the high water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Minnesota, June 11, 2021$128,000 · 61 kt wind · 4 events
- Damaging Winds in Kansas, June 11, 2021$85,000 · 63 kt wind · 11 events
- Damaging Winds in South Dakota, June 11, 20211 injured · $54,000 · 61 kt wind · 10 events
- Tornado and Hail in Missouri, June 11, 2021$30,000 · EF0 · 30 events
- Damaging Winds in Wisconsin, June 11, 2021$81,000 · 65 kt wind · 5 events
- Damaging Winds in Georgia, June 11 to 12, 2021$56,000 · 50 kt wind · 8 events
- Flash Flooding in Virginia, June 11, 202139 events
- Hail and Damaging Winds in North Dakota, June 11, 20211.75 in hail · 37 events
- Hail and Damaging Winds in Kansas, June 11, 20211 in hail · 34 events
- Flood and Hail in Kansas, June 11, 20211 injured · 2.5 in hail · 23 events
- Flash Flooding and Debris Flow in Virginia, June 11, 2021$30,000 · 8 events
- Heavy Rain in Virginia, June 11 to 12, 202130 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966270, 966873, 966274, 965117, 966271, 966273, 966278, 965118, 966880, 966275, 966890, 965119, 966877, 966874, 966875, 966876, 966878, 966879, 965120, 965121, 966881, 966885, 966889, 966882, 966883, 965122, 966888, 966886, 966884, 966887, 966266.